1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Day 1 Starting the programme again after one success

Discussion in 'Structured Educational Program' started by Jill Pensom, Jan 4, 2015.

  1. Jill Pensom

    Jill Pensom New Member

    Hello there,

    A couple of years ago I did this programme with great success but I've noticed I'm beginning to obsess again about leg and feet pain (nerve, burning etc) and starting to watch how I sit etc.

    Last Xmas I was I'll with post natal depression after the birth of my second son. During the run up to this Xmas I started to feel quite anxious again as was associating lots of events etc with last year. The nervy pain then started and is totally suspect that this is due to tension rather than structural. Since having pnd I have been taking citalapram (I was coming off it but the doctor advised I up my dose over the Xmas again). This definitely levels me out but I notice a distinct lack of emotion (eg the inability to cry) which I find a bit unsettling.

    I'm also reading the Fred Amir book which I'm finding useful.

    Wish me luck and a happy new year!

    Best,
    Jill
     
  2. Boston Redsox

    Boston Redsox Well Known Member

    Jill

    I am sorry about your pain I also suffer from the same type of pain, but it sounds like you are putting a lot of pressure on your self which can lead up to increased pain, if that med is working for now stay on it and know its not a cure but part of your self care in the mean time as you embark on the SEP again. You know it's tms so you are way ahead of the game, remember be kind to your self. Happy New Year
     
  3. Walt Oleksy

    Walt Oleksy Beloved Grand Eagle

    Hi, Jill. A slogan during World War II was "We did it before (win) and we'll do it again!" We did, too.
    You healed from TMS pain last year at this time, so increase your belief that you will heal again.

    Just do what Boston Redsox suggests and don't put a lot of pressure on yourself to heal. Just believe you will and
    go about your normal life. Follow the daily healing techniques in the SEP and they will lead you to good health.

    Try distracting any pain with happy activities and positive thoughts. Do things that make you happy.
    Watch funny movies and tv. Laugh. Laughing is one of my favorite TMS distraction tools.
     
    Alexis1984 and Boston Redsox like this.
  4. yb44

    yb44 Beloved Grand Eagle

    Jill, I'm so sorry you had to go through PND with your second babe. It's meant to be such a joyful time of our lives, having babies, but when we feel so bad mentally, emotionally and physically it's kind of hard to achieve that joyous state. With that comes shame. It did for me anyway. I had PND with my first born who was a Christmas baby so it was the same time of year as for you. I don't know a whole lot about neural pathways but I would think one's created when we go through illnesses and traumas so when the 'anniversary' of that event rolls around our mind body is conditioned to react in some fashion. I have to admit that the holiday period has traditionally been a tough time for me since my childhood so a traumatic birth falling bang on Christmas eve would trigger all that and reinforce it to boot. I guess all you can do is notice this is happening and treat yourself with extra special care. I don't have any experience of anti-depressants since at the time the SSRI's hadn't yet come into vogue. I was given a prescription eventually - went undiagnosed for months - for the old fashioned pills. I took one at night, could barely wake up and function the next next day, couldn't rely on anyone else to help with baby so threw them away. It was miserable not having a pharmaceutical helping hand at the time and recovery took a whole lot longer than it needed to. I don't think I would put myself through that again so don't feel bad about taking the meds until you are ready to taper off and stop. Lack of emotion is one of the side effects of the anti-depressants as far as I have read so take heart in knowing its them, not you. I hope the SEP or whatever you decide to do helps you this second time around.
     

Share This Page